Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 18, 2016, 12:53 AM CDT for 4 counties in Illinois; Jasper County, Newton County, Indiana. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 12:53 AM CDT (05:53 UTC)
- Expired
- Jul 18, 2016, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 93 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:00 AM CDT | HEAVY RAIN 2.87 | 5 Nw Rensselaer, IN | 24 HOUR TOTAL |
| Jul 18, 6:00 AM CDT | HEAVY RAIN 3 | Chebanse, IL | 24 HOUR TOTAL |
| Jul 18, 6:00 AM CDT | HEAVY RAIN 3.9 | 2 Ssw Rensselaer, IN | 24 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 26.5
The text
As transmitted.
024
WGUS53 KLOT 180557
FFWLOT
ILC053-075-091-105-INC073-111-181100-
/O.NEW.KLOT.FF.W.0003.160718T0553Z-160718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1253 AM CDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTHERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHERN JASPER COUNTY IN NORTHWESTERN INDIANA...
SOUTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 600 AM CDT
* AT 1253 AM CDT...DOPPLER RADAR INDICATED A LINE OF INTENSE
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WARNING
AREA. RADAR SHOWS THIS LINE MOVING VERY LITTLE WITH REPEATED
REGENERATION OF STORMS POTENTIALLY LEADING LONG DURATION PERIOD OF
VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO LOCALLY 3 INCHES PER
HOUR ARE LIKELY WITH THE STRONGEST STORMS. LOCALIZED TOTALS IN THE
WARNING AREA COULD EXCEED 4 OR 5 INCHES BY EARLY MONDAY MORNING.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AND IS PARTICULARLY
DANGEROUS AT NIGHT.
* SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
STREATOR...RENSSELAER...DWIGHT...KENTLAND...MOROCCO...HANGING
GROVE...BEAVER CITY...PERCY JUNCTION...MOODY...MCCOYSBURG...
PLEASANT RIDGE...SURREY...ENOS...HERSCHER...CLIFTON...ST.
ANNE...REMINGTON...CHEBANSE... ODELL AND BROOK.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 199 AND 216.
I-57 BETWEEN MILE MARKERS 290 AND 306.
INDIANA I-65 BETWEEN MILE MARKERS 201 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4091 8694 4091 8699 4084 8699 4084 8710
4076 8710 4092 8893 4110 8893 4106 8787
4104 8693 4096 8693
$$
IZZI3 follow-up statements
044
WGUS73 KLOT 180733
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
233 AM CDT MON JUL 18 2016
ILC053-075-091-105-INC073-111-181100-
/O.CON.KLOT.FF.W.0003.000000T0000Z-160718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-JASPER IN-NEWTON IN-
233 AM CDT MON JUL 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHERN IROQUOIS...NORTH CENTRAL FORD...NORTHERN LIVINGSTON...
SOUTHERN KANKAKEE...SOUTHERN JASPER AND SOUTHERN NEWTON COUNTIES...
AT 232 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES THAT SOME
LOCATIONS HAVE SEEN FOUR TO LOCALLY OVER FIVE INCHES OF RAINFALL IN THE
PAST THREE HOURS. THIS IS IN ADDITION TO HEAVY RAIN THAT FELL
EARLIER IN THE DAY. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STREATOR...RENSSELAER...DWIGHT...KENTLAND...MOROCCO...HANGING GROVE...
BEAVER CITY...PERCY JUNCTION...MOODY...MCCOYSBURG...PLEASANT RIDGE...
SURREY...ENOS...HERSCHER...CLIFTON...ST. ANNE...REMINGTON...CHEBANSE...ODELL
AND BROOK.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 199 AND 216.
I-57 BETWEEN MILE MARKERS 290 AND 306.
INDIANA I-65 BETWEEN MILE MARKERS 201 AND 222.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4091 8694 4091 8699 4084 8699 4084 8710
4076 8710 4092 8893 4110 8893 4106 8787
4104 8693 4096 8693
$$
BMD929
WGUS73 KLOT 180957
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 AM CDT MON JUL 18 2016
ILC053-075-091-105-INC073-111-181100-
/O.CON.KLOT.FF.W.0003.000000T0000Z-160718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-JASPER IN-NEWTON IN-
457 AM CDT MON JUL 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHERN IROQUOIS...NORTH CENTRAL FORD...NORTHERN LIVINGSTON...
SOUTHERN KANKAKEE...SOUTHERN JASPER AND SOUTHERN NEWTON COUNTIES...
AT 455 AM CDT...DOPPLER RADAR INDICATED THAT A STORM TOTAL OF FOUR TO
SIX INCHES OF RAIN FELL OVER PORTIONS OF THE WARNED AREA. THUNDERSTORMS
HAVE ENDED BUT RUNOFF WILL CONTINUE. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STREATOR...RENSSELAER...DWIGHT...KENTLAND...MOROCCO...HANGING GROVE...
BEAVER CITY...PERCY JUNCTION...MOODY...MCCOYSBURG...PLEASANT RIDGE...
SURREY...ENOS...HERSCHER...CLIFTON...ST. ANNE...REMINGTON...CHEBANSE...ODELL
AND BROOK.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 199 AND 216.
I-57 BETWEEN MILE MARKERS 290 AND 306.
INDIANA I-65 BETWEEN MILE MARKERS 201 AND 222.
THIS INCLUDES... US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4091 8694 4091 8699 4084 8699 4084 8710
4076 8710 4092 8893 4110 8893 4106 8787
4104 8693 4096 8693
$$
BMD320
WGUS73 KLOT 181055
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 AM CDT MON JUL 18 2016
ILC053-075-091-105-INC073-111-181104-
/O.EXP.KLOT.FF.W.0003.000000T0000Z-160718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-JASPER IN-NEWTON IN-
555 AM CDT MON JUL 18 2016
...THE FLASH FLOOD WARNING FOR NORTHERN IROQUOIS...NORTH CENTRAL
FORD...NORTHERN LIVINGSTON...SOUTHERN KANKAKEE...SOUTHERN JASPER AND
SOUTHERN NEWTON COUNTIES WILL EXPIRE AT 600 AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4091 8694 4091 8699 4084 8699 4084 8710
4076 8710 4092 8893 4110 8893 4106 8787
4104 8693 4096 8693
$$
BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:53 AM CDT, 0 minutes earlier.
Area forecast discussion, Jul 18, 12:53 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1253 AM CDT MON JUL 18 2016 .MESOSCALE DISCUSSION... 846 PM CDT Closely watching a supercell over southern Grundy county. The storm's meso tightened up briefly over extreme southeast LaSalle county, but appears to have subsequently occluded. Since then a new meso has developed farther east. KILX WSR 88-D shows respectable 0-1km shear and with LCL heights almost on the ground with such strong instability, tornado potential is certainly there. Closely monitoring for possible tornado warning. Izzi && .SHORT TERM... 353 PM CDT Tonight... Main concern is with convective trends into the overnight, along with strong to severe thunderstorm and heavy rainfall threat. Morning MCS really worked over the atmosphere, so despite temperatures recovering to the 80s and dewpoints upper 60s-mid 70s, a cap remains in place, noted on recent AMDAR soundings. Latest SPC mesoanalysis shows MLCIN eroding from the south, but this may be overdone, as the RAP initialization features temperatures far higher than current obs. This makes sense, as remnant wave of earlier convection is moving over the area now, with no signs yet of agitated CU on visible satellite that could spur renewed convective development. Cannot rule out some isolated to widely scattered TSRA later this afternoon into the mid evening mainly south of I-80 in less capped atmosphere. If any storms do form, moderate to strong instability and decent bulk shear (40 kt+) could support isolated to scattered strong to severe storms, with the main hazard damaging winds, though an isolated tornado still possible in any supercells given adequate low level shear, high 0-3 CAPE and low LCLs. More consequential convective potential coverage wise could come with better defined wave over lower MO Valley that will move east tonight and could act as another trigger ahead of the approaching cold front. Confidence is still on the lower side on exactly how this will play out, have gone with likely POPs in grids along and south of I-80 in the late evening and part of the overnight. Evening shift will be able to assess whether this scenario will pan out. Seasonably high moisture, only slowly diminishing instability and shear remaining supportive under fast flow aloft could enable isolated to scattered severe threat, along with very heavy rain/localized flooding (given PWAT near 2") in any deep moist convection. Again, most probable this scenario, if it occurs, would be along/south of I-80. Low temperatures will fall to upper 60s-lower 70s by early Monday. Monday through Wednesday night... Focus on Monday will again be on convective trends as a weak surface cold front sags south across the area. Any lingering overnight SHRA/convection will be mainly well south of I-80 in the morning, with cold front moving southward at diurnally unfavorable time. Best chance at destabilization ahead of cold front will be in the late morning and early afternoon across the southern CWA, where chance POPs have been carried. SPC has southern half of area in a Marginal Risk for severe storms given about 30 kt of 0-6 km shear, but wonder if this will be pulled a bit farther south in Day 1 outlooks. Farther north, impact of front will mainly be a slight drop in dewpoints making it slightly more comfortable as temps warm to seasonable mid 80s (locally upper 80s). A lake breeze boundary will push inland during the afternoon and keep shore areas in the upper 70s-lower 80s. After a mainly quiet Monday night, Tuesday appears it will be primarily dry as well with surface high pressure over the Great Lakes region. Boundary of very moist and unstable air mass under intense heat dome to our southwest could slowly lift north as a warm front that will parallel the southwest 1/4 of the CWA. Cannot rule out isolated thunderstorms in this area, perhaps aided by mid level energy topping intense mid level ridge over the central CONUS. Temperatures Tuesday will be nearly a carbon copy of Monday, again with onshore flow keeping shore areas a bit cooler. On Wednesday and Wednesday night, guidance suggests we'll still be on northeast periphery of intense mid level ridge, a "dirty" ridge type setup with isolated to scattered convection (and even MCS activity) possible. Due to weak flow aloft, does not appear to a favorable large scale severe setup, so main threat would be heavy rain with any storms. While Wednesday looks to be quite humid with dewpoints for most areas in the 70s, temperatures will otherwise be near seasonal mid 80s. This will change in a big way on Thursday and Friday, detailed in the long term discussion. RC && .LONG TERM... 353 PM CDT Thursday through Sunday... A period of intense and potentially dangerous heat remains a threat late in the week. Medium range models have shown a bit of variability in how far northeast the most intense heat gets late in the week. This morning's operational GFS and ECMWF both support a period of intense heat, peaking Friday afternoon across the region. The ECMWF looks particularly hot, with nearly an identical match to synoptic composites of 100 degree days in Chicago with an east-west 850mb thermal ridge near 26C right into northern IL with 925mb temps >30C. ECMWF MOS has highs of 97 for ORD/MDW and 98F for RFD, with 925mb climo from ECMWF supporting highs at or just above 100F. Assuming dewpoints don't mix out, potential would exist for heat indices to reach at least 105 to 110 degrees. In addition, nighttime lows look to hold well into the 70s, and probably lower 80s in the urban heat island region of Chicago. While this morning's operational GFS and ECMWF are in good agreement and have strong support from their respective ensembles, there remains inherent uncertainties when forecasting extreme events 6 days out and a lot can change between now and then and the heat is far from guarantee. Having said that, the model consistency and strong ensemble should garner respect and heightens the concerns for a potentially dangerous spell of heat. GFS/ECMWF both show upper ridge gradually breaking down and frontal boundary getting into the area on Saturday. Depending on the timing, Saturday has potential to be another hot and humid day, though unless front slows in subsequent model runs, Friday would still look to be the hottest day. Izzi && .AVIATION... For the 06Z TAFs... A line of thunderstorms stretches from near MDW WSW to VYS and will continue to gradually slide southeast through the overnight hours. Cannot completely rule out an additional stray shower or thunderstorm developing behind this line, but more than likely this will be the end of precip for the terminals for tonight. Wind forecast is a bit tricky and there is low confidence in the details, though they should generally stay below 10kt through the period. Generally anticipate westerly winds tonight veering to the northwest or north overnight into Monday morning. A lake breeze is anticipated to develop midday Monday and will turn winds northeast at ORD/MDW/GYY, though there is a lot of variability in the timing between the models. Only other concern would be the possibility of some fog developing overnight. Will wait a little to see how quickly skies clear and how much winds drop off, but with recent precip there is the possibility. BMD && .MARINE... 428 PM CDT Conditions hazardous to small craft for the nearshore waters and southerly winds to 30 kt over the open waters will end tonight as a cold front sags southward. High pressure building over the region behind the front will result in light winds controlled by lake breeze influences near the shoreline on Monday and Tuesday. The high pressure will then slide east by mid week and remain in place through Friday, setting up an extended period of moderate south-southwesterly flow over the lake. There may be a few periods with gusts/speeds a bit stronger (up to 25 kt) than 10-20 kt mentioned in text of GLF forecast. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 17, 3:38 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SUN JUL 17 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT SUN JUL 17 2016 /438 PM EDT SUN JUL 17 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED TORNADO RISK.
ELEVATED HAIL RISK...UP TO QUARTER SIZE.
ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
MODERATE SWIM RISK.
DISCUSSION:
SCATTERED STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 80. AREAS NORTH HAVE A MARGINAL
CHANCE DUE TO A MORE STABLE AIRMASS AFTER EARLIER STORMS TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...
LIMITED SEVERE THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
TUESDAY AND WEDNESDAY...
LIMITED THUNDERSTORM RISK.
THURSDAY...
LIMITED THUNDERSTORM RISK.
ELEVATED EXCESSIVE HEAT RISK.
FRIDAY...
LIMITED THUNDERSTORM RISK.
SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION:
HOT AND HUMID CONDITIONS ARE EXPECTED LATE IN THE WEEK. HEAT INDICES
WILL LIKELY RISE TO THEIR HIGHEST LEVELS YET THIS SUMMER...AND LIKELY
TO DANGEROUS LEVELS IN SOME AREAS ACROSS THE MIDWEST THURSDAY AND
ESPECIALLY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATER TONIGHT.
GENERAL STORM MOTION OF THE DAY:
MOVING EAST AT 40 MPH.
&&
LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT SUN JUL 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
WINDS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT SUN JUL 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.
&&
KMD
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jul 17, 10:23 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 6 SE BOLINGBROOK 41.65N 88.00W
07/17/2016 COOK IL PUBLIC
LIVE POWER LINES DOWN AT 13400 SOUTH ARCHER IN LEMONT.
&&
JEELocal storm report, Jul 17, 10:47 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1047 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FUNNEL CLOUD 3 SE CHEBANSE 40.97N 87.87W
07/17/2016 IROQUOIS IL TRAINED SPOTTER
MULTIPLE REPORTS OF A FUNNEL CLOUD.
&&
JEELocal storm report, Jul 17, 10:52 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1052 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG 3 SSW HERSCHER 41.01N 88.12W
07/17/2016 KANKAKEE IL TRAINED SPOTTER
MINOR STRUCTURAL DAMAGE, ROOF OFF SHED, AND LARGE
BRANCHES DOWN. POSSIBLE TORNADO DAMAGE.
&&
JEELocal storm report, Jul 17, 11:04 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1104 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 5 SW HERSCHER 41.00N 88.17W
07/17/2016 FORD IL TRAINED SPOTTER
POWER LINES DOWN, TWO GRAIN BINS DESTROYED, AND HALF A
SHED IN A FIELD. POSSIBLE TORNADO DAMAGE.
&&
JEELocal storm report, Jul 17, 11:24 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 4 SW HERSCHER 41.01N 88.17W
07/17/2016 KANKAKEE IL PUBLIC
POWER LINES DOWN ACROSS 16000 WEST COUNTY ROAD, 7-8 MILES
SOUTH OF IL RT 17.
0940 PM TSTM WND DMG 4 SW HERSCHER 41.01N 88.17W
07/17/2016 KANKAKEE IL PUBLIC
POWER LINES DOWN ON 16000 WEST COUNTY ROAD WEST OF
KANKAKEE ABOUT 7-8 MILES SOUTH OF IL RT 17. REPORT VIA
SOCIAL MEDIA.
&&
JEELocal storm report, Jul 17, 11:43 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1143 PM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL SCHERERVILLE 41.49N 87.45W
07/17/2016 M0.25 INCH LAKE IN AMATEUR RADIO
PEA SIZE HAIL AND 45 MPH WIND GUSTS AT RT 30 AND RT 41
&&
JEEThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:51 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 39 min |
| Jul 17, 8:18 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 27 min |
| Jul 17, 8:31 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 44 min |
| Jul 17, 8:43 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Kankakee, Livingston, Will | 47 min |
| Jul 17, 8:47 PM CDT | Tornado Warning | LOT | Grundy, Livingston | 28 min |
| Jul 17, 9:03 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 27 min |
| Jul 17, 9:13 PM CDT | Tornado Warning | LOT | Ford, Kankakee, Livingston | 32 min |
| Jul 17, 9:25 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 35 min |
| Jul 17, 9:45 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Kankakee | 30 min |
| Jul 17, 10:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 51 min |
| Jul 17, 10:14 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 17, 10:36 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 24 min |
| Jul 17, 11:06 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 39 min |
| Jul 17, 11:11 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 34 min |
| Jul 17, 11:45 PM CDT | Areal Flood Advisory | LOT | Grundy, LaSalle, Livingston | 4 hr |
| Jul 18, 12:28 AM CDT | Areal Flood Advisory | LOT | Iroquois, Kankakee, Will | 4 hr |
| Jul 18, 2:30 AM CDT | Flash Flood Warning | LOT | Grundy, LaSalle, Livingston | 4 hr |
| Jul 18, 3:26 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Livingston | 3 hr |
| Jul 18, 8:28 AM CDT | River Flood Warning | LOT | Grundy | 43 hr |
| Jul 18, 8:28 AM CDT | River Flood Warning | LOT | Iroquois | 34 hr |
| Jul 18, 10:46 AM CDT | Areal Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 12 hr |
| Jul 18, 3:19 PM CDT | Excessive Heat Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 61 hr |
| Jul 18, 12:00 AM CDT | Areal Flood Advisory | LOT | Jasper, Newton | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.